Open Access
Translator Disclaimer
November 2018 Evolution of the Wasserstein distance between the marginals of two Markov processes
Aurélien Alfonsi, Jacopo Corbetta, Benjamin Jourdain
Bernoulli 24(4A): 2461-2498 (November 2018). DOI: 10.3150/17-BEJ934

Abstract

In this paper, we are interested in the time derivative of the Wasserstein distance between the marginals of two Markov processes. As recalled in the introduction, the Kantorovich duality leads to a natural candidate for this derivative. Up to the sign, it is the sum of the integrals with respect to each of the two marginals of the corresponding generator applied to the corresponding Kantorovich potential. For pure jump processes with bounded intensity of jumps, we prove that the evolution of the Wasserstein distance is actually given by this candidate. In dimension one, we show that this remains true for Piecewise Deterministic Markov Processes. We apply the formula to estimate the exponential decrease rate of the Wasserstein distance between the marginals of two birth and death processes with the same generator in terms of the Wasserstein curvature.

Citation

Download Citation

Aurélien Alfonsi. Jacopo Corbetta. Benjamin Jourdain. "Evolution of the Wasserstein distance between the marginals of two Markov processes." Bernoulli 24 (4A) 2461 - 2498, November 2018. https://doi.org/10.3150/17-BEJ934

Information

Received: 1 June 2016; Revised: 1 December 2016; Published: November 2018
First available in Project Euclid: 26 March 2018

zbMATH: 06853255
MathSciNet: MR3779692
Digital Object Identifier: 10.3150/17-BEJ934

Rights: Copyright © 2018 Bernoulli Society for Mathematical Statistics and Probability

JOURNAL ARTICLE
38 PAGES


SHARE
Vol.24 • No. 4A • November 2018
Back to Top